MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CY010, 5MMX35CM EPIX LAPA DISSECT, 10/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES CY010, 5MMX35CM EPIX LAPA DISSECT, 10/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CY010
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy during the case, one of the jaws broke off the dissector and fell into the patient.It is unknown when during the case this occurred.The dissector was used to dissect the cystic duct.No damage was noted on the dissector prior to the jaw breaking.The piece was retrieved from the patient.The case was completed with a new dissector.No patient injury.No photos are available.Product is available for return.Intervention: used new retrieval bag to complete case.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Engineering confirmed that one of the jaws had fractured.Further examination of the jaw did not reveal any porosity or voids at the fracture location.The shaft was also significantly bent.Based on the condition of the returned unit, it is likely that the jaw broke due a large force that was applied to the jaws.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.During the case, one of the jaws broke off the dissector and fell into the patient.It is unknown when during the case this occurred.The dissector was used to dissect the cystic duct.No damage was noted on the dissector prior to the jaw breaking.The piece was retrieved from the patient.The case was completed with a new dissector.No patient injury.No photos are available.Product is available for return.Additional information received via email on (b)(6) 2021 from [name]: the exact date was not available.I was told it occurred approximately 2 weeks prior to the date i filed the cer.The dissector was being used to dissect the cystic duct.Intervention: used new retrieval bag to complete case.Patient status: no patient injury.

Brand Name
CY010, 5MMX35CM EPIX LAPA DISSECT, 10/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11389154
Report Number2027111-2021-00364
Device Sequence Number4088503
Product Code GEI
UDI-Device Identifier00607915126964
UDI-Public(01)00607915126964(17)230728(30)01(10)1392713
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K103282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberCY010
Device Catalogue Number101419901
Device Lot Number1392713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1